Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

May 19, 2021Scurry County, Texas

NWS Midland/Odessa, TX issued this special weather statement at May 19, 2021, 12:20 AM CDT for Scurry County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2021, 12:20 AM CDT (05:20 UTC)
Expired
May 19, 2021, 1:00 AM CDT
In force
40 min
Issued by
NWS Midland/Odessa, TX

County Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 129 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 345 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
345 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
2638 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

317 
WWUS84 KMAF 190520
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
1220 AM CDT Wed May 19 2021
 
TXZ047-048-053-190600-
Mitchell TX-Scurry TX-Borden TX-
1220 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCURRY...NORTH
CENTRAL MITCHELL AND EASTERN BORDEN COUNTIES UNTIL 100 AM CDT...

At 1220 AM CDT, Doppler radar was tracking a strong thunderstorm near
J B Thomas Reservoir, or 14 miles southwest of Snyder, moving east at
15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
J B Thomas Reservoir, Ira, Dunn and Knapp. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.

&&

LAT...LON 3255 10121 3266 10121 3266 10079 3250 10081
TIME...MOT...LOC 0520Z 282DEG 12KT 3262 10113 

$$

44

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 12:17 AM CDT, 3 minutes earlier.

Area forecast discussion, May 19, 12:17 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1217 AM CDT Wed May 19 2021

.DISCUSSION...

See 06Z Aviation Discussion below.

&&

.AVIATION...

Sfc observations show a weak front moving through the region,
which will persist most of the day before veering to east after
00Z Thu. Forecast soundings suggest a few hours of MVFR cigs at
KMAF this AM. Otherwise, VFR conditions will prevail, w/a
widespread cu field by late morning w/bases 4.5-5 kft AGL.

&&

PREV DISCUSSION... /issued 208 PM CDT Tue May 18 2021/

DISCUSSION...
A cut off low located along the CO/NM border this morning will
slowly wobble east today and tonight moving into the Panhandle
Wednesday. After it passes east high pressure builds in from the
west.  Also on Wednesday a low over the NW will work down the coast
moving into Nrn CA Thursday and into NV Thursday night and Friday.
On Saturday this low will wobble northward lifting across ID and MT
Sunday but as it does W TX and SE NM will remain in SW flow aloft.

With recent rainfall and increased moisture temperatures will be
moderated. A weak front is expected to sag into the area tonight.
Highs in the 80s expected Wednesday... with 80s and 90s Thursday and
Friday. Readings a few degrees cooler for the weekend as rain
chances increase and more clouds expected.

As of 19z satellite shows some enhanced CU going up on a dryline
running down through Lea County to Pecos and Brewster County. Added
mention of isolated storms for this... not expecting a big dryline
event but do have a few echos on radar.  Also this evening light
rain may move down into Lea county and Nrn Permian Basin along the
front. On Wednesday will have a chance of storms over the Eastern
Permian Basin and the Lower Trans Pecos. Should be dry for the most
part Thursday and Friday with rain chances returning Saturday and
continuing into early next week. More severe wx will be possible
over the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     84  59  83  63 /  20  10   0   0
Carlsbad                       87  58  92  62 /  10  10   0  10
Dryden                         90  62  90  66 /  20   0   0   0
Fort Stockton                  89  61  90  64 /  10  10   0   0
Guadalupe Pass                 84  60  86  61 /   0   0   0  10
Hobbs                          81  54  86  59 /  10  10   0  10
Marfa                          85  50  89  53 /   0   0   0   0
Midland Intl Airport           87  59  85  64 /  10  10   0   0
Odessa                         87  60  86  64 /  10  10   0   0
Wink                           90  60  92  65 /  10  10   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

44/88/44
Hazardous weather outlook, May 18, 2:11 PM CDT, 10 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
211 PM CDT Tue May 18 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-191915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
211 PM CDT Tue May 18 2021 /111 PM MDT Tue May 18 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are possible this afternoon and evening, some of which
may become strong to severe, capable of producing damaging winds and
large hail as well as brief heavy rainfall and frequent lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a marginal risk of severe thunderstorms Wednesday, mainly
over the eastern Permian Basin and lower Trans Pecos.  Any severe
storms that do develop will be accompanied by large hail and
damaging winds. Additionally, thunderstorms will be possible for much
of the region this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, May 18, 8:53 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
853 PM CDT Tue May 18 2021

TXZ047-048-190245-
Scurry TX-Borden TX-
853 PM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCURRY AND NORTHEASTERN
BORDEN COUNTIES UNTIL 945 PM CDT...

At 853 PM CDT, Doppler radar was tracking strong thunderstorms near
Fluvanna, or 15 miles east of Gail, moving east at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible.

Locations impacted include...
Snyder, Fluvanna, Winston Field and Randalls Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3262 10085 3274 10127 3296 10125 3297 10105
      3297 10072
TIME...MOT...LOC 0153Z 286DEG 21KT 3279 10118

89
Special weather statement, May 18, 9:48 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
948 PM CDT Tue May 18 2021

TXZ068-069-190330-
Crane TX-Upton TX-
948 PM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRANE AND
SOUTHWESTERN UPTON COUNTIES UNTIL 1030 PM CDT...

At 948 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Crane, moving east at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
King Mountain.

LAT...LON 3118 10242 3136 10241 3139 10198 3112 10199
TIME...MOT...LOC 0248Z 271DEG 19KT 3127 10234

89
Special weather statement, May 18, 9:55 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
955 PM CDT Tue May 18 2021

TXZ048-190345-
Scurry TX-
955 PM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCURRY COUNTY UNTIL
1045 PM CDT...

At 954 PM CDT, Doppler radar was tracking a strong thunderstorm near
Snyder, moving east at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Snyder and Hermleigh.

LAT...LON 3268 10094 3297 10089 3296 10066 3260 10066
TIME...MOT...LOC 0254Z 274DEG 20KT 3270 10082

89
Local storm report, May 18, 9:59 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
959 PM CDT TUE MAY 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     HAIL             2 ESE CUTHBERT          32.47N 101.00W
05/18/2021  E1.00 INCH       Mitchell           TX   TRAINED SPOTTER

0954 PM     HAIL             2 SW CUTHBERT           32.46N 101.05W
05/18/2021  E1.00 INCH       Mitchell           TX   LAW ENFORCEMENT

&&

MATT.SALERNO
Local storm report, May 18, 10:07 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1007 PM CDT TUE MAY 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     HAIL             14 NW COLORADO CITY     32.54N 101.03W
05/18/2021  E1.75 INCH       Scurry             TX   FIRE DEPT/RESCUE

&&

MATT.SALERNO
Special weather statement, May 19, 12:20 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1220 AM CDT Wed May 19 2021

TXZ047-048-053-190600-
Mitchell TX-Scurry TX-Borden TX-
1220 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCURRY...NORTH
CENTRAL MITCHELL AND EASTERN BORDEN COUNTIES UNTIL 100 AM CDT...

At 1220 AM CDT, Doppler radar was tracking a strong thunderstorm near
J B Thomas Reservoir, or 14 miles southwest of Snyder, moving east at
15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
J B Thomas Reservoir, Ira, Dunn and Knapp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.

&&

LAT...LON 3255 10121 3266 10121 3266 10079 3250 10081
TIME...MOT...LOC 0520Z 282DEG 12KT 3262 10113

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:09 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson51 min
May 18, 7:22 PM CDTSpecial Weather StatementMAFDawson38 min
May 18, 7:54 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Scurry51 min
May 18, 8:07 PM CDTAreal Flood AdvisoryMAFBorden, Dawson2 hr
May 18, 8:44 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry46 min
May 18, 8:53 PM CDTSpecial Weather StatementMAFScurry52 min
May 18, 9:13 PM CDTTornado WarningMAFBorden, Mitchell, Scurry32 min
May 18, 9:38 PM CDTSevere Thunderstorm WarningMAFMitchell, Scurry67 min
May 18, 9:48 PM CDTSpecial Weather StatementMAFUpton42 min
May 18, 9:55 PM CDTSpecial Weather StatementMAFScurry50 min
May 19, 12:35 AM CDTSevere Thunderstorm WarningMAFMitchell, Scurry55 min
May 19, 5:37 AM CDTSpecial Weather StatementMAFHoward53 min
May 19, 6:07 AM CDTSevere Thunderstorm WarningMAFHoward, Mitchell53 min
May 19, 7:12 AM CDTSpecial Weather StatementMAFGaines48 min
May 19, 7:19 AM CDTAreal Flood AdvisoryMAFHoward116 min
May 19, 7:50 AM CDTAreal Flood AdvisoryMAFGaines115 min
May 19, 8:02 AM CDTSpecial Weather StatementMAFDawson43 min
May 19, 8:19 AM CDTSevere Thunderstorm WarningMAFAndrews, Dawson, Gaines, Martin27 min
May 19, 8:32 AM CDTAreal Flood AdvisoryMAFAndrews, Dawson, Martin118 min
May 19, 8:45 AM CDTSpecial Weather StatementMAFDawson, Martin60 min
May 19, 9:31 AM CDTAreal Flood AdvisoryMAFBorden119 min
May 19, 9:47 AM CDTSpecial Weather StatementMAFHoward58 min
May 19, 9:56 AM CDTAreal Flood AdvisoryMAFHoward, Martin2 hr
May 19, 2:16 PM CDTSpecial Weather StatementMAFBrewster44 min
May 19, 2:51 PM CDTSpecial Weather StatementMAFBrewster39 min
May 19, 3:23 PM CDTSpecial Weather StatementMAFCrane52 min
May 19, 3:27 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell48 min
May 19, 3:36 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Upton39 min
May 19, 3:41 PM CDTSpecial Weather StatementMAFAndrews49 min
May 19, 4:12 PM CDTSpecial Weather StatementMAFEctor48 min
May 19, 4:14 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell46 min
May 19, 4:16 PM CDTSpecial Weather StatementMAFCrane44 min
May 19, 4:33 PM CDTSpecial Weather StatementMAFAndrews42 min
May 19, 4:36 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Midland, Upton39 min
May 19, 4:45 PM CDTSpecial Weather StatementMAFUpton45 min
May 19, 4:50 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland40 min
May 19, 4:53 PM CDTSpecial Weather StatementMAFEctor52 min
May 19, 4:54 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell66 min
May 19, 5:00 PM CDTSpecial Weather StatementMAFCrane, Ector45 min
May 19, 5:27 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Midland48 min
May 19, 6:00 PM CDTSpecial Weather StatementMAF45 min
May 19, 6:05 PM CDTSevere Thunderstorm WarningMAFEctor40 min
May 19, 6:17 PM CDTSpecial Weather StatementMAFEctor43 min
May 19, 6:26 PM CDTSpecial Weather StatementMAFReagan49 min
May 19, 6:35 PM CDTSevere Thunderstorm WarningMAFReagan40 min
May 19, 6:46 PM CDTSpecial Weather StatementMAFEctor44 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.